Next Article in Journal
Previous Article in Journal
Entropy 2014, 16(3), 1484-1492; doi:10.3390/e16031484
Article

Symmetric Informationally-Complete Quantum States as Analogues to Orthonormal Bases and Minimum-Uncertainty States

1
, 2,*  and 3
Received: 21 January 2014; in revised form: 4 February 2014 / Accepted: 5 March 2014 / Published: 14 March 2014
View Full-Text   |   Download PDF [227 KB, uploaded 14 March 2014]
Abstract: Recently there has been much effort in the quantum information community to prove (or disprove) the existence of symmetric informationally complete (SIC) sets of quantum states in arbitrary finite dimension. This paper strengthens the urgency of this question by showing that if SIC-sets exist: (1) by a natural measure of orthonormality, they are as close to being an orthonormal basis for the space of density operators as possible; and (2) in prime dimensions, the standard construction for complete sets of mutually unbiased bases and Weyl-Heisenberg covariant SIC-sets are intimately related: The latter represent minimum uncertainty states for the former in the sense of Wootters and Sussman. Finally, we contribute to the question of existence by conjecturing a quadratic redundancy in the equations for Weyl-Heisenberg SIC-sets.
Keywords: SIC-POVMs; minimum-uncertainty states SIC-POVMs; minimum-uncertainty states
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Export to BibTeX |
EndNote


MDPI and ACS Style

Appleby, D.M.; Dang, H.B.; Fuchs, C.A. Symmetric Informationally-Complete Quantum States as Analogues to Orthonormal Bases and Minimum-Uncertainty States. Entropy 2014, 16, 1484-1492.

AMA Style

Appleby DM, Dang HB, Fuchs CA. Symmetric Informationally-Complete Quantum States as Analogues to Orthonormal Bases and Minimum-Uncertainty States. Entropy. 2014; 16(3):1484-1492.

Chicago/Turabian Style

Appleby, D. M.; Dang, Hoan B.; Fuchs, Christopher A. 2014. "Symmetric Informationally-Complete Quantum States as Analogues to Orthonormal Bases and Minimum-Uncertainty States." Entropy 16, no. 3: 1484-1492.


Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert